CSN Login
Members Online: 2

You are here

Chemo and keytruda

rvgirl
Posts: 4
Joined: Nov 2020

I have endometrial adenocarcinoma, stage 4 and after chemo I am now on key truss for life.  I have noticed lately my thinking is off.  I confuse dates, times, appointmrnts. Example is talking with a peer and saying I knew we had the program  this month.  There was a pause....it was LAST month.  My mind was blank.  Anyone else have this issue?

rvgirl
Posts: 4
Joined: Nov 2020

Keytruda

alicia2020
Posts: 162
Joined: Sep 2020

I have very recently (a week ago) started immunotherapy with Zejula for fallopian tube cancer. I have read extensively about my drug and potential side-effects. I know that it's a less common side-effect, but my drug can cause problems like those you're experiencing. I definetly think you need to notify your doctor about this problem.  They may need to adjust your dose or offer another solution. My drugmaker (GSK) warns that if I experience any sudden symptoms with mental disability or confusion, vision changes,or change in mood, it would likely be a medical emergency. From cancer.org., "....cerrtain anticancer drugs and immunosuppressive drugs" can cause something called PRES or RPLS (posterior reversible or reversible posterior) leukoencephalopathy syndrome). I'm NOT trying to scare you, but for me, I like to be informed of all possibilities. Best way to advocate for myself! The last thing I want is my husband calling 911 and then after they show up they spend 3 hours in some emergency room wasting precious time trying to diagnose me!! (Really! Please keep in mind I'm still in the very early, scary stage of taking my drug :)))

Best of luck to you! Everyone here is always in my prayers.

😎, Alicia

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2906
Joined: Mar 2013

Alicia, as someone using an immunotherapy drug, thank you for sharing with us all. 

cmb's picture
cmb
Posts: 730
Joined: Jan 2018

This is an interesting article about "chemobrain" and research in this area.

https://www.cancertodaymag.org/Pages/cancer-talk/Chemobrain-Its-Not-Your-Imagination.aspx

FYI, CancerToday posts new stories about research in cancer quite often. You can subscribe to the magazine for free or read the articles online without needing to create an account.

Dak82's picture
Dak82
Posts: 80
Joined: Dec 2020

I started Keytruda 4 weeks ago and have only had two doses. Effects are supposedly cumulative but all I have experienced is rib cage pain that manifests as a sharp pain when I take a deep breath. I can manage it with Alleve. I have not noticed the memory issues although any lapses I've had with names I chalked up to the aging process!

Alicia is right--be a hypochondriac and tell your doctors everything. Immunotherapies affect us differently, just like chemo. I will be moving to dostarlimab at my 4th and nfusion since my oncologist thought it more closely matched my EC "characteristics". Keep us posted!

Deb

alicia2020
Posts: 162
Joined: Sep 2020

I'm so glad to hear you've done well with the Keytruda! I know that's a huge relief. I hope everything continues to go better for you!

My drug is known to cause joint and muscle pain, like chemo, but I haven't had a problem yet. Also not unusual to have stomach pain, but I don't have that yet either. Every time I have a weird or unexpected pain between my ribs and pelvis it scares me a little....like, ohhh, what was that??? I think that's probably a fairly normal reaction for a fairly new cancer patient.

Hope everyone is having a good weekend!

😎, Alicia

rmckee1964
Posts: 1
Joined: Jul 2021

I have been on Keytruda for nearly a year. Have tolerated it well. My tumor no longer shows dye uptake on PET scan. Unfortunately another tumor popped up. Not sure how that happened while on Keytruda but had some targeted radiation that is helping that tumor.  I originally had chemo and am still suffering chemo brain from that.  So far my only Keytruda side effect has been skin issues, itching and some pain but not bad enough to switch drugs.

 

 

cmb's picture
cmb
Posts: 730
Joined: Jan 2018

Thank you for letting us know about your experience with Keytruda. Since not that many women here have taken Keytruda yet, any feedback on how it affects someone is welcome information, even though another's response might be quite different.

I'm sorry another tumor appeared while you were on it, but I hope radiation knocks that one down and that you continue to do well on Keytruda.

Subscribe to Comments for "Chemo and keytruda"